MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-6110
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified the fiber tip was broken and the distal end was not returned.It is probable that there was excessive manipulation of fiber during the procedure, resulting in the observed damages to the fiber, including the tip detachment.Thus, confirming the reported allegations of the aiming beam not showing as usual.According to the device instructions for use (ifu), the fiber is a precision device.Damage to the fiber can result in the emission of uncontrolled laser energy.Do not excessively manipulate or bend the fiber.Before beginning with the surgical procedure, the accustat should be checked for damage during shipment.The accustat is a glass fiber and any damage to the jacket or fiber core will result in the emission of uncontrolled laser energy.Do not probe or attempt to retract tissue with the accustat.To do so may result in fiber breakage.Based on analysis results, the interaction between the user and device caused or contributed to the identified break.
 
Event or Problem Description
It was reported that while trying to test fire, the laser aiming beam was very high up and not showing through the tip as usual.A second fiber was used to complete the procedure with no clinical consequences to the patient.The fiber was returned for analysis and the testing conducted identified the fiber being broken, and the distal end was not returned.

Brand Name
ACCUSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key14515109
Report Number2124215-2022-18142
Device Sequence Number5629393
Product Code GEX
UDI-Device Identifier00878953000121
UDI-Public00878953000121
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K924644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number0010-6110
Device Catalogue Number0010-6110
Device Lot Number0023453068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown